[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.3.44. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1960

Conjunctival Reaction Due to l-Epinephrine Bitartrate (Epitrate)

AMA Arch Ophthalmol. 1960;63(3):567-570. doi:10.1001/archopht.1960.00950020569015
Abstract

No report can be found in the contemporary ophthalmic literature of an irritative conjunctival reaction due to the use of l-epinephrine bitartrate (Epitrate) solution. This report describes such a reaction in a patient who was being treated for chronic simple open-angle glaucoma. The distinguishing characteristics of an irritative conjunctivitis and allergic dermatoconjunctivitis will be outlined. The probable mechanism for this particular reaction and the atypical findings will also be cited.

Report of a Case  A white woman, 53 years old, has been treated in the outpatient clinic of The New York Eye and Ear Infirmary since August, 1954, for chronic simple open-angle glaucoma. The diagnosis was based on a positive water drinking test. The use of pilocarpine drops 1% t.i.d. O.U. did not reduce her intraocular tension, so the strength was increased to 2% t.i.d. O.U. This dosage stabilized her tension at a satisfactory level for the ensuing two

First Page Preview View Large
First page PDF preview
First page PDF preview
×